July 28, 2017
My partner is out sick for usually 2 days and typical anti nausea meds don't seem to help much. Does anyone have any other ideas on how to manage it?
July 29, 2017
Hi MandD! I am sorry your partner is experiencing strong nausea after Tysabri infusions. I will say that nausea and digestive issues are listed as a potential side effect of the medication. You can read more about it here -- https://multiplesclerosis.net/treatment/tysabri/side-effects-safety-profile-review/. Also, while this piece doesn't directly discuss nausea, the author, Devin, shares about his experiences with Tysabri. And there are quite a few comments following the article, where our community members discuss their Tysabri side effects -- https://multiplesclerosis.net/living-with-ms/the-before-and-after-of-a-tysabri-infusion/comment-page-1/#comments. Every person is different, so what works for one, may not work for another. I know some of our members have tried ginger supplements or candies to help with nausea. Also, many stores sell "Preggy Pops" for expectant mothers dealing with morning sickness. They are basically like lollipops, only they have some ingredients that can help soothe an upset stomach. Before trying any supplements, make sure your partner checks with their doctor first, please. If your partner hasn't already, please have them discuss this issue with their physician. There may be some treatments or suggestions he/she can offer that could help with the nausea. I do hope your partner gets some relief from this side effect, as I know nausea can be very unpleasant and debilitating. Thank you for reaching out and best of luck! Best, Erin, MultipleSclerosis.net Team Member.
September 4, 2017
I have experienced some nausea after the infustions. With my last infusion, I didn't struggle with it afterwards. My difference was having benadryl before and an IV of fluids after the infusion. I'm sure you know about the drinking water thing. I have used Bonine for nausea, and like Erin mentioned, ginger capsules. The Bonine is stronger. If medical cannabis is legal where you live, some of the edibles can help. I've used high doses of Benadryl for nausea. I take Klonopin for sleeping issues, however I noticed that if I used a very very small dose, it would kick nausea. These are my thoughts. I hope it helps.
I've really struggled recovering from the infusions, until they started pre-treating me and giving me fluids, this made a world of difference.